Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 16, 2025, 3:38 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2025, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 16, 2025, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:00 PM CDT | FLASH FLOOD | 2 N Columbus, MS | Flooding was reported at Military Rd and Black Creek Rd and at Willowbrook Rd between 5th and 7th St. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 212 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- -9718 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WGUS54 KJAN 162038
FFWJAN
MSC025-087-162345-
/O.NEW.KJAN.FF.W.0041.250616T2038Z-250616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
338 PM CDT Mon Jun 16 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Clay County in northeastern Mississippi...
Central Lowndes County in northeastern Mississippi...
* Until 645 PM CDT.
* At 338 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbus, Caledonia, Waverly, Columbus AFB, Bent Oak and Kolola
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3367 8844 3367 8843 3367 8842 3368 8842
3368 8840 3369 8839 3369 8838 3369 8837
3372 8833 3374 8831 3374 8825 3373 8825
3332 8843 3334 8863 3365 8851
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
sas20What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:30 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 16, 2:30 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Jackson MS 230 PM CDT Mon Jun 16 2025 ...New DISCUSSION... .DISCUSSION... Issued at 228 PM CDT Mon Jun 16 2025 Tonight through Tuesday night: Mid afternoon water vapor imagery/RAP analysis showed a shortwave trough axis just to the west of our CWA. Mid afternoon surface analysis had a ridge nosing west across the northern Gulf. The combined deep south to southwest flow was helping maintain our moist airmass with a PWAT of two inches. This deep moisture combined with daytime heating was lighting up local radars with scattered to numerous coverage of convection outside of our delta region. The convection was moving up from the south and will continue to expand across the delta region and northern zones through early evening before waining with the loss of daytime heating. The local microburst checklist showed a slight chance this afternoon but some of the early convection has held temperatures a little cooler than expected so far. Although model consensus progs very little convection overnight, a few hi-res models indicate potential redevelop along with very high rainfall rates over the western portions of our delta. The shortwave trough will become centered over our CWA Tuesday and weaken through Tuesday night. The surface ridge to our south will remain in place so Tuesday will likely be very similar to today. Daytime heating of our moist airmass will lead to scattered to numerous convection that will likely get an early start in the south again. The early start to convection and associated cloud cover will help afternoon highs cooler than normal. The convection will show a distinct diurnal trend and gradually dissipate during the evening. Wednesday through Sunday: Wednesday another shortwave trough will be dropping through the central Plains. This shortwave trough will be supporting a surface low that will send a weak cold front our way. The daytime convection will be more focused over our southeast but Wednesday night into Thursday rain chances will increase across our north as the cold front and associated convection spreads into our CWA. The cold front is expected to stall across our northern zones Thursday afternoon before drifting back north Thursday night. By Friday wl still have a surface ridge to our south but wl start to become under the influence of a 594dam high from the west. This high will be shifting east and become centered over the southeast state Saturday and strengthen over the southeast states Sunday. This will lead to lower rain chances over our CWA along with afternoon highs topping out a degree or two warmer each afternoon in the mid 90s. The high temperatures combined with high humidity will lead to peak heat index values between 105F and 110F. As the first day of Summer will start Friday evening it seems rather appropriate that a heat related graphic and product be carried at that time. /22/ && .AVIATION... (18Z TAFS) Issued at 1242 PM CDT Mon Jun 16 2025 Scattered TSRA were already noted on local radars at 1730Z. The TSRA wl increase in coverage this aftn and reduce flying conditions. The TSRA wl dissipate this evening from the south. Away from TSRA VFR conditions will prevail until after 11Z Tuesday when MVFR cigs wl develop at most TAF sites and prevail until after 15Z. By 17Z VFR conditions are expected areawide until scattered to numerous TSRA develop from the south again Tuesday aftn. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 87 73 91 / 40 70 10 40 Meridian 71 88 72 91 / 30 80 10 60 Vicksburg 72 87 74 91 / 50 60 0 20 Hattiesburg 73 90 74 93 / 20 80 10 70 Natchez 72 87 73 89 / 30 70 0 40 Greenville 72 87 74 90 / 70 70 0 10 Greenwood 72 86 73 91 / 70 80 10 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /22/
In the hours before
Special weather statement, Jun 16, 2:32 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
232 PM CDT Mon Jun 16 2025
MSZ032-037-038-162015-
Attala MS-Winston MS-Choctaw MS-
232 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHOCTAW...
NORTHEASTERN ATTALA AND WESTERN WINSTON COUNTIES THROUGH 315 PM
CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Zama, or 14 miles north of Pearl River, moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Mccool and Mcmillan around 250 PM CDT.
Weir around 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3293 8922 3293 8940 3329 8936 3329 8901
TIME...MOT...LOC 1932Z 199DEG 30KT 3298 8931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Jun 16, 2:42 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
242 PM CDT Mon Jun 16 2025
MSZ054-055-162030-
Copiah MS-Simpson MS-
242 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIMPSON AND EASTERN
COPIAH COUNTIES THROUGH 330 PM CDT...
At 242 PM CDT, Doppler radar was tracking a strong thunderstorm near
Martinsville, or near Hazlehurst, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Georgetown and Rockport around 245 PM CDT.
Hopewell around 250 PM CDT.
Union around 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 9027 3176 9045 3199 9024 3190 9002
TIME...MOT...LOC 1942Z 222DEG 20KT 3180 9031
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Jun 16, 2:45 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
245 PM CDT Mon Jun 16 2025
MSZ044-050-162030-
Scott MS-Leake MS-
245 PM CDT Mon Jun 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEAKE AND WESTERN
SCOTT COUNTIES THROUGH 330 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forkville, or 9 miles north of Morton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Lena and Ludlow around 250 PM CDT.
Tuscola around 255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8959 3233 8972 3256 8978 3268 8964
3266 8950 3257 8945
TIME...MOT...LOC 1945Z 222DEG 20KT 3249 8967
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SASLocal storm report, Jun 16, 2:51 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
251 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM Tstm Wnd Dmg 5 E Brandon 32.28N 89.91W
06/16/2025 Rankin MS Emergency Mngr
Tree down on Rankin Road.
&&
CELocal storm report, Jun 16, 3:04 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
304 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Tstm Wnd Dmg 5 NE Star 32.14N 89.99W
06/16/2025 Rankin MS Emergency Mngr
Tree down blocking Clara Foote Road.
&&
CELocal storm report, Jun 16, 3:28 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
328 PM CDT Mon Jun 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Gst Key Field 32.34N 88.75W
06/16/2025 M61 MPH Lauderdale MS Official NWS Obs
Measured 61 mph gust at KMEI.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:59 PM CDT | Special Weather Statement | JAN | Jones | 46 min |
| Jun 16, 2:04 PM CDT | Special Weather Statement | JAN | Humphreys | 56 min |
| Jun 16, 2:06 PM CDT | Special Weather Statement | JAN | Rankin | 54 min |
| Jun 16, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Jun 16, 2:19 PM CDT | Special Weather Statement | JAN | Scott | 41 min |
| Jun 16, 2:32 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| Jun 16, 2:42 PM CDT | Special Weather Statement | JAN | Copiah | 48 min |
| Jun 16, 2:45 PM CDT | Special Weather Statement | JAN | Scott | 45 min |
| Jun 16, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 47 min |
| Jun 16, 3:25 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 50 min |
| Jun 16, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Kemper, Leake, Neshoba, Winston | 61 min |
| Jun 16, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 40 min |
| Jun 16, 3:49 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 41 min |
| Jun 16, 3:52 PM CDT | Special Weather Statement | JAN | Kemper | 53 min |
| Jun 16, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 66 min |
| Jun 16, 4:55 PM CDT | Special Weather Statement | JAN | Lowndes | 50 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.